Jump to content

Orthostatic Hypertension And Hr


Sophia3
 Share

Recommended Posts

Ok...after years of SOMETIMES catching BP high when standing, now it's happeneing a lot.

150/101, 149/99. tachycardia as well

Yet when I lie down it will lower the HR INSTANTLY and in aboue 5 minutes the BP.

I saw my doc a couple weeks ago and he listened and checked my HR lying, sitting and standing. we could only get it to get over 82 while standing but that is still more than he has seen for my standing BP.

My POTS always makes HR zoom but not BP....or BP would drop with still high HR.

I can NOT FIND ONE STINKING ARTICLE onine with searches...all put HYPOTENSION in the link even though I put orthostatci HYPERtension and or High Blood pressure.

I tried the baby dose of propranolog and it gave me instant OH (10 progranalol) and I REFUSED to take a dose of bb that lasts 24/7. Want it ONLY when I need it.

So this is annoying. We caught a high fasting BLOOD SUGAR level (125) which is pre diabetes when I hae always had low blood sugar issues my entire life.

Much like cortisol or epinephrine rises while standing, I think my blood sugar is as well.

i was supposed to monitor my blood for 6 meals and some fasting

(LONG STORY but messed up lancets and there is an ART to getting blood drawn in proper amount and onto the monitor :)^_^ )

but after a meal last week of 2 tacos and a hershey bar, 2 hrs later, blood sugar 88. TOTALLY NORMAL.

I need to get an extra monitor from a diabetic friend (as my doc is an hour drive to get another from him) and check that.

But this tie in to orthostatic high BP is getting on my nerves and kind of alarming...course LYING FLAT fixes it.

Any others with this issue?

This could have been doing this for years but jst now checking BP more often...after years of this stuff, you can drive yourself nuts checking BP too frequently. ;)

Link to comment
Share on other sites

When I have an episode where my HR shoots up, my BP goes way up as well..Once the tachy is gone my BP goes to normal...However, if I am tachy for too long my BP shoots way up then drops way low.

Link to comment
Share on other sites

Hi Sophia :D

Here is a link that might help...

My problem too, is elevated BP upon standing. I have to take Altace (10mg) at night because of the spike in BP when I get up in the morning. It works pretty good (and I am super sensitive to most other medications)

Mine was caught and recorded while wearing a 24 hour BP monitor.

I had no idea that I was getting such extreme spikes. ;)

Also, I have been told I have 'Impaired Glucose Tolerance' (pre-diabetes) because of an elevation in blood sugars. What is interesting is mine is also elevated ONLY in the morning when fasting blood sugar tests are traditionally done! It falls slowly during the day to normal levels no matter what I eat! I have done some research on it and you can 'google' it under 'elevated blood sugars morning' (sorry I don't have that link handy) There is quite a bit of information on it.

Hope it helps.

p.s Gee, for a while there, I thought I was the only one with 'weird' symptoms :P

EVERYTHING about this disorder is weird......... :)

Take care

Maggs

oooopppps link didn't work

one more try with the link....

hyper.ahajournals.org.cgi/content/abstract/28/1/42

^_^ brainfog..

Link to comment
Share on other sites

hi Sophia,

here's a long shot for you.....as was my prob....

i take inderal[propanolol]..5 mg/5x/day.

been on it ---- ummm---bout 6 mos, give or take...

***on DRUG CONTRAINDICATIONS===FOR ALL BB'S I'VE TRIED===SAYS==='NSAIDS'...LIKE MOTRIN...====>>>ASK YOUR DOCTOR, YADA......

well, when i was on motrin===my BP would usually go high on me---usually in afternoon /evening....

.......and i'm going "what the *****?????" :) ===as, i've neverrrrr had high BP....til started BB.

**so---bout a month ago.....after learning motrin and nsaids....can increase BP.....makes u retain water...yada===>>>

>>>>>>i decided to come off motrin.....which was scary---as knew nothing else i could take for pain.....but did it.

****since then===>>>NO high BP episodes.

got some darvaset for pain...which i take 1/day....and my pain has decreased also.

just thought i'd throw this out here---in case u....or anyone else...on BB"s and NSAIDS........

........may find this applicable to you :P

((((hugs))) to u, and all..... :)

Maggee

p.s.===YOOOOOOO, MAGGS!!!!!!! :):D;)

Link to comment
Share on other sites

My BP goes up when standing to 140/90 not sure if it's only been that way since the Florinef, didn't have a monitor til I was on it. But a lot of the time I suspect it falls because I get dizzy and lightheaded when standing for awhile. If I lay down it goes under 100/70 at varying levels and gets worse the longer I lay down, I start to go all spaced out and lightheaded. My whole body goes numb and my heart races and I can't breathe properly. If I sit my BP is around 120/80 though sometimes can be less.

My pre diabetes test was normal. Yet when I had to go to ER in an ambulance, they took my blood sugar levels and it was 8 and I'd had a peice of toast and a glass of Ribena about hour and a half before. Apparently that's close to a high reading.

Link to comment
Share on other sites

I don't think bp spikes in POTS, on standing, is unusual. I also had, and occasionally experience, that, along with bp going down on standing. Also, high sugar levels can be a bodily response to "stress"--even orthostatic stress, I would imagine. It may not be a sign of pre-diabetes. I also experienced strange spikes inblood sugar when my POTS was bad. That was the explanation provided to me at the time.

Katherine

Link to comment
Share on other sites

Tanzan

You wrote your blood sugar was "8". That had to be a typo!

Katherine,

yes we just want to rule out blood sugar issues. My ans docs is endocrinologist and treats many sick diabetic pts so we need to find my insulin response to different meals...regular and high carb ones.

I am meeting a diabetic friend for appetizers tonight and will get an extra monitor from him.

(since I messed up the other monitor pen because I didn't read all 75 pages of the manual????)

Link to comment
Share on other sites

Tanzan

You wrote your blood sugar was "8". That had to be a typo!

No, wasn't a typo. Was definitely 8. They done it by pricking my finger and sticking it in a monitor. Maybe they use different levels in this country. I think it's meant to be about 5. I know 10 is high.

Link to comment
Share on other sites

Sophia,

I can definitely see why that number would seem strange to you! In Canada and the UK, the blood sugar values are measured in mmol/L , whereas in the US, they are measured in mg/dL . So basically, if your value was 126 mg/dL in the US measure, it would be 7.0 mmol/L for the UK and Canadian measure. I hope that makes a bit more sense of things!! ;)

Link to comment
Share on other sites

laura and Tan

Thanks for the enlightenment.

It does tend to confuse things when the measurements are so drastically different. I knew it was a typo with our glucose value rating here in USA. Now it makes sense.

Well..kind of!?

:)

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...